Alert archive / Alabama / Wind Advisories in 2015

Wind Advisory 5, NWS Birmingham, AL

October 26, 20158 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Oct 26, 2015, 4:14 AM CDT for 8 counties in Alabama. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2015, 4:14 AM CDT (09:14 UTC)
Expired
Oct 26, 2015, 6:00 PM CDT
In force
14 hr
Issued by
NWS Birmingham, AL

Counties Autauga County, AL, Dallas County, AL, Greene County, AL, Hale County, AL, Lowndes County, AL, Marengo County, AL, Perry County, AL, Sumter County, AL

The radar

The Birmingham radar (KBMX), 94 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2015-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2015-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
122 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

798 
WWUS74 KBMX 260914
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
414 AM CDT MON OCT 26 2015

...GUSTY WINDS POSSIBLE ACROSS PORTIONS OF CENTRAL ALABAMA...

ALZ030>033-039>042-262300-
/O.NEW.KBMX.WI.Y.0005.151026T0914Z-151026T2300Z/
SUMTER-GREENE-HALE-PERRY-MARENGO-DALLAS-AUTAUGA-LOWNDES-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...
FORT DEPOSIT...HAYNEVILLE
414 AM CDT MON OCT 26 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* TIMING...THROUGH 6 PM

* WINDS...SUSTAINED EASTERLY 20-25 MPH POTENTIALLY GUSTING TO
  30-35 MPH

* IMPACTS...A FEW TREE BRANCHES OR WEAKER TREES COULD FALL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 20-25 MPH POTENTIALLY GUSTING
TO 30-35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES DRIVING ON NORTH-
SOUTH ROADS. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
241 
WWUS74 KBMX 261710
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1210 PM CDT MON OCT 26 2015

...GUSTY WINDS POSSIBLE ACROSS SOUTHWEST PORTIONS OF CENTRAL
ALABAMA...

ALZ031>033-041-261815-
/O.CAN.KBMX.WI.Y.0005.000000T0000Z-151026T2300Z/
GREENE-HALE-PERRY-AUTAUGA-
INCLUDING THE CITIES OF...EUTAW...GREENSBORO...MOUNDVILLE...
MARION...PRATTVILLE
1210 PM CDT MON OCT 26 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WIND
ADVISORY. 

WIND GUSTS HAVE REMAINED BELOW 25 MPH...WHICH IS BELOW ADVISORY
CRITERIA.

$$

ALZ030-039-040-042-262300-
/O.CON.KBMX.WI.Y.0005.000000T0000Z-151026T2300Z/
SUMTER-MARENGO-DALLAS-LOWNDES-
INCLUDING THE CITIES OF...LIVINGSTON...DEMOPOLIS...LINDEN...
SELMA...FORT DEPOSIT...HAYNEVILLE
1210 PM CDT MON OCT 26 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* TIMING...THROUGH 6 PM

* WINDS...SUSTAINED EASTERLY 20-25 MPH POTENTIALLY GUSTING TO 
  30-35 MPH 

* IMPACTS...A FEW TREE BRANCHES OR WEAKER TREES COULD FALL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 20-25 MPH POTENTIALLY GUSTING
TO 30-35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES DRIVING ON NORTH-
SOUTH ROADS. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Oct 26, 12:01 AM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Oct 26, 12:01 AM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1201 AM CDT MON OCT 26 2015

.UPDATE...
FOR 06Z AVIATION.

&&

.AVIATION...
06Z TAF DISCUSSION.

DEEP UPPER LOW AND SURFACE LOW TO THE SOUTHWEST CONTINUE TO SPREAD
DEGRADING AVIATION WEATHER CONDITIONS OVER CENTRAL ALABAMA TAF
SITES. RAIN HAS BEEN A LITTLE LIGHT FOR STARTERS...BUT EXPECT
CONTINUED GRADUAL LOWERING OF CEILINGS OVERNIGHT WITH REDUCTIONS
IN VISIBILITY DUE TO LIGHT TO MODERATE R- AND MIST. BASED ON
STRONG LL WIND PROFILES...MVFR CEILINGS SHOULD BE THE LOWEST
CONDITION...ALTHOUGH HEDGED A BIT AT TCL CLOSER TO THE LOW. NOT
CONVINCED WE WILL RAIN CONTINUOUS AT ALL LOCATIONS...AND MAY SEE
LOW CONFIDENCE CHANCES OF SOME VFR BREAKS IN THE ACTION
ESPECIALLY EASTERN SITES DURING THE DAY...BUT TOO LOW TO INCLUDE
IN TAFS AT THIS POINT.

E AND ESE WINDS MAY BE THE MORE SIGNIFICANT FACTOR FOR AVIATION
CONCERNS DURING THE DAY TOMORROW...AS FAIRLY WIDESPREAD GUSTS OF
10 TO 20KTS ARE EXPECTED.

02

&&

.FIRE WEATHER...

WIDESPREAD RAINFALL EXPECTED TONIGHT THROUGH TUESDAY. NO FIRE
WEATHER CONCERNS.

&&

.PREV DISCUSSION...
/ISSUED 1009 PM CDT SUN OCT 25 2015/

WIDE SWATH OF LIGHT TO MODERATE RAIN SHOWERS IS SPREADING ACROSS
MUCH OF THE STATE THANKS TO AN ABUNDANCE OF UPPER MOISTURE FROM
WHAT IS LEFT OF PATRICIA ALONG WITH NUMEROUS SHORTWAVE
PERTURBATIONS. RAINFALL AMOUNTS ARE LIGHT AT THIS TIME WITH MOSTLY
MID LEVEL MOISTURE...BUT CLOUD DECKS ARE LOWER ACROSS THE
SOUTHWEST AS MOISTURE BECOMES MORE SATURATED WITH MORE OF THE
ACTIVITY MAKING IT TO THE GROUND ALONG WITH HIGHER RAINFALL
AMOUNTS TO WORK THEIR WAY INTO THE AREA. DID NOT CHANGE OVERNIGHT
LOWS AS THERE IS LITTLE WIGGLE ROOM WITH TEMPS THANKS TO THE
OVERCAST SKIES...HIGHER DEW POINTS AND RAINFALL. ALTHOUGH I
TWEAKED HOURLY POPS FOR TIMING...ITS HARD TO GO UP FROM
CATEGORICAL POPS...SO ONLY FINE TUNING THERE.

08

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     62  66  58  64  61 /  80 100  90  90  80
ANNISTON    64  69  59  66  61 /  80 100  90  90  80
BIRMINGHAM  65  69  62  68  62 / 100 100  80  90  80
TUSCALOOSA  65  68  63  70  62 / 100 100  80  80  70
CALERA      64  69  62  68  62 / 100 100  80  90  80
AUBURN      64  67  58  65  62 /  80 100  90  90  70
MONTGOMERY  67  71  65  73  64 / 100 100  80  70  60
TROY        66  70  63  73  62 /  80 100  90  70  60

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 25, 4:54 AM CDT, 23 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
454 AM CDT SUN OCT 25 2015

ALZ011>015-017>050-261300-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
454 AM CDT SUN OCT 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A STORM SYSTEM WILL DROP 1 TO 3 INCHES OF RAIN ACROSS CENTRAL
ALABAMA....WITH ISOLATED HIGHER TOTALS. THE HEAVIEST RAIN WILL
OCCUR MONDAY AND MONDAY NIGHT. WIDESPREAD FLOODING DOES NOT APPEAR
TO A PROBLEM AT THIS TIME...BUT A SMALL CHANCE OF NUISANCE
FLOODING IS POSSIBLE...ESPECIALLY WITH LEAF AND VEGETATIVE DEBRIS
ON THE GROUND THIS FALL.

BREEZY CONDITIONS WILL DEVELOP IN CONJUNCTION WITH THE LOW
PRESSURE TO OUR WEST AND HIGH PRESSURE TO OUR EAST. THERE IS A
CHANCE THAT SUSTAINED WINDS MAY REACH 10 TO 20 MPH WITH GUSTS
AROUND 30 MPH LATE MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED AT THIS TIME.

Nearby

Wind Advisories in Alabama, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.